Alert archive / Texas / Red Flag Warnings in 2008

Red Flag Warning 14, NWS Austin/San Antonio, TX

February 22, 200812 counties in Texas

NWS Austin/San Antonio, TX issued this red flag warning at Feb 22, 2008, 11:06 AM CST for 12 counties in Texas. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 22, 2008, 11:06 AM CST (17:06 UTC)
Expired
Feb 22, 2008, 6:00 PM CST
In force
7 hr
Issued by
NWS Austin/San Antonio, TX

Counties Bandera County, TX, Dimmit County, TX, Edwards County, TX, Frio County, TX, Kerr County, TX, Kinney County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Uvalde County, TX, Val Verde County, TX, Zavala County, TX

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 5.1 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2008-02-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2008-02-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -168 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3098 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
-168 m²/s²
0-3 km storm-relative helicity
-84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KEWX 221706
RFWEWX

RED FLAG WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1106 AM CST FRI FEB 22 2008

...RED FLAG WARNING IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...

.NORTHWESTERLY WINDS OF 15 TO 20 MPH WITH GUSTS TO AROUND 25 MPH
AND RELATIVE HUMIDITIES IN THE 10 TO 20 PERCENT RANGE CAN BE
EXPECTED ALONG AND WEST OF A ROCKSPRINGS TO LEAKEY TO SABINAL TO
BIG WELLS LINE. WINDS WILL DECREASE TO LESS THAN 15 MPH LATE THIS
AFTERNOON. 

TXZ183>185-202-203-217-218-228-222200-
/O.NEW.KEWX.FW.W.0014.080222T1706Z-080222T2200Z/
VAL VERDE-EDWARDS-REAL-KINNEY-UVALDE-MAVERICK-ZAVALA-DIMMIT-
1106 AM CST FRI FEB 22 2008

...RED FLAG WARNING IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON. 

NORTHWESTERLY WINDS OF 15 TO 20 MPH WITH GUSTS TO AROUND 25 MPH
AND RELATIVE HUMIDITIES IN THE 10 TO 20 PERCENT RANGE CAN BE
EXPECTED THROUGH THE MID AFTERNOON HOURS. WINDS WILL DECREASE TO
LESS THAN 15 MPH LATE THIS AFTERNOON.

A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES
THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG
WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS
ISSUED BY LOCAL OFFICIALS.

$$
1 follow-up statement
000 
WWUS84 KEWX 222121
RFWEWX

RED FLAG WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
321 PM CST FRI FEB 22 2008

...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

.NORTHWEST TO WEST WINDS OF 15 TO 20 MPH WITH GUSTS TO 25 MPH AND
RELATIVE HUMIDITIES OF 10 TO 20 PERCENT CAN BE EXPECTED THROUGH
THIS AFTERNOON ALONG AND WEST OF A KERRVILLE TO CASTROVILLE TO
DILLEY LINE. WINDS WILL DECREASE TO LESS THAN 15 MPH THIS
EVENING.

TXZ186-187-204-219-230000-
/O.EXB.KEWX.FW.W.0014.000000T0000Z-080223T0000Z/
KERR-BANDERA-MEDINA-FRIO-
321 PM CST FRI FEB 22 2008

...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON. 

NORTHWEST TO WEST WINDS OF 15 TO 20 MPH WITH GUSTS TO 25 MPH AND
RELATIVE HUMIDITIES OF 10 TO 20 PERCENT CAN BE EXPECTED THROUGH
THIS AFTERNOON. WINDS WILL DECREASE TO LESS THAN 15 MPH THIS
EVENING.

A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES
THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG
WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS
ISSUED BY LOCAL OFFICIALS.

$$

TXZ183>185-202-203-217-218-228-230000-
/O.EXT.KEWX.FW.W.0014.000000T0000Z-080223T0000Z/
VAL VERDE-EDWARDS-REAL-KINNEY-UVALDE-MAVERICK-ZAVALA-DIMMIT-
321 PM CST FRI FEB 22 2008

...RED FLAG WARNING NOW IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON. 

NORTHWEST TO WEST WINDS OF 15 TO 20 MPH WITH GUSTS TO 25 MPH AND
RELATIVE HUMIDITIES OF 10 TO 20 PERCENT CAN BE EXPECTED THROUGH
THIS AFTERNOON. WINDS WILL DECREASE TO LESS THAN 15 MPH THIS
EVENING. 

A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES
THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG
WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS
ISSUED BY LOCAL OFFICIALS.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at Feb 22, 9:53 AM CST, 1 hour 13 minutes earlier.

Area forecast discussion, Feb 22, 9:53 AM CST, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
953 AM CST FRI FEB 22 2008

.UPDATE...
SHOWERS AND THUNDERSTORMS HAVE MOVED EAST OF SOUTH CENTRAL TEXAS
AT MID MORNING. UPPER TROUGH AXIS IS NOW EAST OF THE AREA. POPS
ARE NO LONGER EXPECTED AND WILL REMOVE THEM. HAVE RE-ESTABLISHED
TRENDS TO THE SENSIBLE WEATHER GRIDS FOR TODAY. OTHERWISE, ONGOING
SOUTH CENTRAL TEXAS FORECASTS GENERALLY ON TRACK.

FYI, WE HAD REPORTS OF PEA SIZE HAIL WITH SOME OF THE STORMS
EARLIER THIS MORNING.

&&

.PREV DISCUSSION... /ISSUED 721 AM CST FRI FEB 22 2008/

UPDATE...
MADE A QUICK UPDATE TO REMOVE POPS WHERE CONVECTION HAS ENDED AND
DECREASED THE CLOUD COVER IN THE WEST. ISOLATED ONGOING STORMS OVER
THE EASTERN COUNTIES WILL EXIT THE CWA OVER THE NEXT COUPLE HOURS.

PREV DISCUSSION... /ISSUED 557 AM CST FRI FEB 22 2008/

AVIATION...
A FEW STRONG STORMS CROPPED UP OVER THE I-35 TERMINALS BUT SHOULD
CONTINUE TO PULL AWAY AS INDICATED IN A SUBSIDENCE PATTERN ON
SATELLITE FOG IMAGERY. A FEW ELEVATED SHOWERS COULD FORM IN THE
DRIER AIR TO THE WEST, BUT SHOULD BE TOO ISOLATED FOR MENTION IN
TAFS. LOW CLOUD CLEARING LINE IS NEAR THE BACK EDGE OF THE
CONVECTION SO SHOULD SEE VFR CONDITIONS MOVING IN EARLY AROUND THE
SAT AREA. THE AUS METRO AREA COULD BE MORE UNCERTAIN WITH COOLER
AIR AND MORE LOW CLOUDS TO THE NORTH. EXPECT MORE MIXING TO TAKE
PLACE THROUGHOUT THE MORNING WITH NO LOW CIGS ANTICIPATED FOR THE
AFTERNOON. DRIER AIR MIXING FROM THE WEST SHOULD DIMINISH TONIGHT
WITH SOME SHALLOW MOISTURE EXPECTED TO CREEP IN THE LIGHT LOW
LEVEL EASTERLY FLOW OVERNIGHT. NO FOG EXPECTED THROUGH 12Z IN
TAFS, BUT THE FOG FORMATION COULD APPROACH THE I-35 TERMINALS FROM
THE EAST FOR A FEW HOURS NEAR DAYBREAK.

PREV DISCUSSION... /ISSUED 416 AM CST FRI FEB 22 2008/

DISCUSSION...
A LINE OF SHOWERS HAVE DEVELOP ALONG AND EAST OF I35 EARLY THIS
MORNING WITH THE UPPER TROF. HAVE INCLUDED SOME LOW POPS FOR THIS
MORNING ACROSS THE EASTERN COUNTIES UNTIL THE TROF MOVES EAST OF
THE AREA BY THIS AFTERNOON. OTHERWISE A DRY ZONAL FLOW WILL
PREVAIL THIS WEEKEND WITH A SHORT WAVE RIDGE BUILDING IN FROM THE
WEST ON SUNDAY ALONG WITH A WEAK COLD FRONT. THEREFORE A PLEASANT
WEEKEND WITH WARMING TEMPERATURES AND EXCEPT FOR PATCHY MORNING
FOG...MOSTLY CLEAR SKIES. A FAST MOVING SHORT WAVE TROF MOVING
ACROSS THE ROCKIES/MIDWEST ON MONDAY WILL PUSH A STRONG COLD FRONT
THRU TX MONDAY NIGHT/TUESDAY WITH A CHANCE OF SOME CONVECTION BACK
BUILDING INTO THE EASTERN COUNTIES MONDAY NIGHT/EARLY TUESDAY.  MONDAY
ALSO LOOKS TO BE A VERY WARM DAY HEAD OF THE FRONT AS DRY SWLY LOW
LEVEL WINDS PRECEDE THE FRONT. RAISED MAV MOS GUIDANCE BY AT LEAST
A CATEGORY ON MONDAY AND WOULD NOT BE SURPRISED TO SEE THE SWRN
COUNTIES REACH OR EXCEED 90 DEGREES.

TUESDAY CONTINUES THE LOOK VERY DRY AND WINDY WITH A CRITICAL FIRE
WEATHER VALUES LIKELY TO BE EXCEEDED. WILL CONTINUE TO HAVE TUESDAYS
WIND AND FIRE CONCERNS MENTIONED IN THE HWO. CLEARING AND COLDER
TUESDAY NIGHT AND HAVE UNDERCUT GUIDANCE TEMPS WEDNESDAY MORNING.
A WARMING TREND FOR THE REMAINDER OF THE WEEK WITH A RETURN OF GULF
MOISTURE NEXT THURSDAY NIGHT AND FRIDAY. GFS LOOKS MUCH WETTER NEXT
FRIDAY INTO THE WEEKEND COMPARED TO THE DRY NWLY FLOW ECMWF...BUT
HAVE GONE WITH SLIGHT CHANCE POPS FOR FRIDAY FOR NOW.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              68  48  75  52  76 /   0   0   0   0   0
AUSTIN BERGSTROM INTL AIRPORT  68  42  75  49  76 /   0   0   0   0   0
DEL RIO INTL AIRPORT           78  52  81  54  83 /   0   0   0   0   0
SAN ANTONIO INTL AIRPORT       75  50  77  54  79 /   0   0   0   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

04/25
Hazardous weather outlook, Feb 22, 9:11 AM CST, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
911 AM CST FRI FEB 22 2008

TXZ171>173-183>194-202>209-217>225-228-231515-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
911 AM CST FRI FEB 22 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
A COLD FRONT ON TUESDAY WILL BRING STRONG DRY NORTHERLY WINDS TO
THE AREA. WINDS AND HUMIDITIES WILL LIKELY EXCEED CRITICAL FIRE
WEATHER VALUES BEHIND THE FRONT ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 22, 4:55 AM CSTSevere Thunderstorm WarningEWXAtascosa, Bexar50 min
Feb 22, 6:05 AM CSTSevere Thunderstorm WarningEWXGonzales, Wilson55 min

Nearby

Red Flag Warnings in Texas, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.